Alert archive / Oregon / Hazardous Seas Warnings in 2019

Hazardous Seas Warning 21, NWS Medford, OR

April 19, 2019

NWS Medford, OR issued this hazardous seas warning at Apr 19, 2019, 2:41 AM PDT. It took effect at Apr 20, 2019, 5:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 2:41 AM PDT (09:41 UTC)
In effect from
Apr 20, 2019, 5:00 AM PDT
Expired
Apr 20, 2019, 11:00 PM PDT
In force
18 hr
Issued by
NWS Medford, OR

The text

As transmitted.

319 
WHUS76 KMFR 190941
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
241 AM PDT Fri Apr 19 2019

PZZ356-370-376-200000-
/O.UPG.KMFR.SE.A.0007.190420T0600Z-190421T1200Z/
/O.NEW.KMFR.SE.W.0021.190420T1200Z-190421T0600Z/
/O.NEW.KMFR.SC.Y.0035.190420T0600Z-190421T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
241 AM PDT Fri Apr 19 2019

...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM TO 11 PM PDT
SATURDAY...

The National Weather Service in Medford has issued a Hazardous
Seas Warning...which is in effect from 5 AM to 11 PM PDT
Saturday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 11 PM this evening to 11 PM PDT
Saturday. The Hazardous Seas Watch is no longer in effect. 

* Seas...Wind wave dominated building to 10 to 13 feet. The 
  heaviest seas will occur south of Brookings. 

* Areas affected...Hazardous seas conditions are expected south of
  Coos Bay and Beyond 15 NM of the coast, except south of Gold
  beach where they are expected beyond 5 NM from shore. Elsewhere,
  small craft conditions are expected. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-200000-
/O.NEW.KMFR.SC.Y.0035.190420T0600Z-190421T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
241 AM PDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT SATURDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect from 11 PM this evening to 11 PM
PDT Saturday. 

* Winds and waves...Wind wave dominated increasing to 7 to 10 
  feet.
 
* Areas affected...All areas. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
3 follow-up statements
548 
WHUS76 KMFR 192104
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
204 PM PDT Fri Apr 19 2019

PZZ356-370-376-201200-
/O.CON.KMFR.SC.Y.0035.190420T0600Z-190421T0600Z/
/O.CON.KMFR.SE.W.0021.190420T1200Z-190421T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
204 PM PDT Fri Apr 19 2019

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM
PDT SATURDAY...

* Seas...Wind wave dominated 10 to 13 feet. The heaviest seas 
  will occur south of Brookings. 

* Areas affected...Hazardous seas conditions are expected south 
  of Coos Bay and Beyond 15 NM of the coast, except south of 
  Gold beach where they are expected beyond 5 NM from shore. 
  Elsewhere, small craft conditions are expected. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-201200-
/O.CON.KMFR.SC.Y.0035.190420T0600Z-190421T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
204 PM PDT Fri Apr 19 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM PDT SATURDAY...

* Winds and waves...Wind wave dominated 7 to 10 feet. 

* Areas affected...All areas.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
113 
WHUS76 KMFR 200923
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
223 AM PDT Sat Apr 20 2019

PZZ370-210000-
/O.CON.KMFR.SC.Y.0035.000000T0000Z-190421T0600Z/
/O.CAN.KMFR.SE.W.0021.190420T1200Z-190421T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
223 AM PDT Sat Apr 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

The National Weather Service in Medford has cancelled the
Hazardous Seas Warning. 

* Seas...Steep wind wave dominated at 7 to 9 feet. The heaviest
  seas will occur south of Bandon.

* Areas affected...All areas. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ356-376-210000-
/O.CON.KMFR.SC.Y.0035.000000T0000Z-190421T0600Z/
/O.CON.KMFR.SE.W.0021.190420T1200Z-190421T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
223 AM PDT Sat Apr 20 2019

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* Seas...Steep wind wave dominated 8 to 10 feet. The heaviest 
  seas will occur south of Brookings. 

* Areas affected...Hazardous seas conditions are expected south of
  pistil River and beyond 5 nm from shore. Elsewhere small craft
  conditions are expected.  

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-210000-
/O.CON.KMFR.SC.Y.0035.000000T0000Z-190421T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
223 AM PDT Sat Apr 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* Winds and waves...Steep wind wave dominated at 6 to 8 feet.

* Areas affected...All areas.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
695 
WHUS76 KMFR 202039
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
139 PM PDT Sat Apr 20 2019

PZZ356-376-211200-
/O.EXT.KMFR.SC.Y.0035.000000T0000Z-190422T1800Z/
/O.CON.KMFR.SE.W.0021.000000T0000Z-190421T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
139 PM PDT Sat Apr 20 2019

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING... 
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
MONDAY... 

* Winds...North 20 to 30 kt, diminishing to 10 to 20 kt Monday
  morning.

* Seas...Steep to very steep wind wave dominated 8 to 10 feet
  through Sunday night, subsiding to 5 to 6 feet by Monday
  morning.

* Areas affected...Hazardous seas conditions are expected south of
  Pistol River and beyond 5 nm from shore through this evening
  with conditions hazardous to small craft expected elsewhere.
  Then conditions hazardous to small craft continue for all areas
  south of Cape Blanco through Monday morning.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-210600-
/O.CON.KMFR.SC.Y.0035.000000T0000Z-190421T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
139 PM PDT Sat Apr 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* Seas...Steep wind wave dominated at 7 to 9 feet. 

* Areas affected...All areas will be affected by conditions
  hazardous to small craft.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Apr 18, 10:41 PM PDT, 4 hours earlier.

Area forecast discussion, Apr 18, 10:41 PM PDT, 4 hours before
Area Forecast Discussion
National Weather Service Medford OR
1041 PM PDT Thu Apr 18 2019

Updated AVIATION Section

.UPDATE...Although there was no decent vertical development, the
formation of cumulus over the Cascades has given more confidence
to the development of possible thunderstorms tomorrow. However,
for tonight skies are clear and except for a little later timing
of the coastal stratus, there is no compelling reason to update
the forecast this evening. Sven

&&

.PREV DISCUSSION... /Issued 445 PM PDT Thu Apr 18 2019/

SHORT TERM...Today through Easter Sunday, April 21st...
Temperatures continue to climb this afternoon and should end up at
or very near forecast highs for the day. A northeast wind in the
Roseburg and Grant Pass areas has warmed those two locations up to
81F already as of 3 PM. Some cumulus is developing this afternoon
over the forests mainly away from to the edges of the snow cover
from the Cascades eastward. While these cumulus are likely to be of
limited vertical extent, it's not impossible that an isolated shower
could occur from near Mount McLoughlin north and east to the Chemult
area.

Tonight through Friday an initially disorganized cold front will
move in from the northwest. Due to the unorganized nature of the
front, we've continued to nudge highs back up for Friday,
expecting it will get fairly mild (about 10 degrees above calendar
day normals) before clouds, showers, and even some isolated
thunderstorms develop. SREF thunderstorm probabilities favor
thunderstorm potential Friday afternoon to early evening from the
Siskiyous, Marble Mountains, and from Mt McLoughlin eastward.
These storms will be capable of brief heavy rainfall, moderately
gusty winds (around 30mph), and possibly some small hail. The
SREF forecast is supported by the high resolution models, as
well, so the forecast has been updated with that information.

Mostly scattered showers and isolated thunderstorms Friday
evening transitions into a soaking spring rain event for much of
the forecast area Friday night through Saturday morning, and,
likely, continuing into the Saturday afternoon and evening for
areas along and east of the Cascades. Model guidance continues to
trend upward for both precipitation amounts and duration Friday
through Saturday, with a quarter of an inch of rain or more
expected for most locations east of Roseburg and from Josephine
County eastward. The Cascades, Siskiyous, and areas from the
Trinity Alps northward into Lake County are likely to receive a
half inch to an inch of rain during that time period.

We're still on track for a dry and seasonably mild Easter Sunday
and Monday. BTL

LONG TERM...Monday, Apr 22nd through Thursday, Apr 25th,
2019...Operational models and their ensembles are in good agreement
with the overall pattern evolution in the extended, but there are
differences in the resulting weather, especially late in the period.

A low amplitude upper ridge will be in place along the PacNW coast
on Monday. There will be clouds and perhaps some light rain brushing
our northern areas, but for most of us, Monday will be dry and mild.
The ridge amplifies Tuesday and brings dry and warmer weather for
all areas inland from the coast. The ridge axis moves east of us
Wednesday and Thursday as a trough/front approaches the coast. The
GEFS and operational GFS show the potential for an outbreak of
showers and thunderstorms both days. The European model also hints
at this possibility, but is much less bullish with precipitation.
This was already in the forecast and has been retained. -Wright

.AVIATION...For the 19/06Z TAFS...VFR prevails across most of the
area late this evening. A marine push will bring stratus with a mix
of IFR/MVFR ceilings to the coast (including KOTH) overnight and
then inland through the Umpqua Basin (and probably KRBG) toward
sunrise. Some drizzle is possible at the coast. Expect conditions to
be a mix of MVFR/VFR in those areas on Friday with some light rain
showers possible in the afternoon. At Medford and Klamath Falls, VFR
will prevail, though ceilings will lower Friday afternoon, with
scattered showers and isolated thunderstorms developing during the
evening. -Spilde

.MARINE...Updated 800 PM PDT, Thursday April 18th, 2019...
A disorganized cold front will move onshore Friday. Showers then
develop and increase Friday evening through Saturday morning as a
stronger secondary cold front moves through. This will cause gusty
north winds and steep to very steep seas that will peak Saturday
afternoon and evening. High pressure will rebuild Sunday into
Monday causing winds and seas to diminish. -Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Hazardous Seas Watch from Friday evening
     through late Saturday night for PZZ356-370-376.

SBN/SBN/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:41 AM PDTSmall Craft AdvisoryMFR3 days

Nearby

Hazardous Seas Warnings in Oregon, 2019Every hazardous seas warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.